Alert archive / Arizona / Flash Flood Warnings in 2012

Flash Flood Warning 70, NWS Phoenix, AZ

September 7, 2012Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Sep 7, 2012, 9:45 AM MST for Maricopa County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 9:45 AM MST (16:45 UTC)
Expired
Sep 7, 2012, 11:45 AM MST
In force
2 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 74 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 4.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 866 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
866 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WGUS55 KPSR 071645
FFWPSR
AZC013-071845-
/O.NEW.KPSR.FF.W.0070.120907T1645Z-120907T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
945 AM MST FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 1145 AM MST

* AT 939 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN THAT WILL 
CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN   
SPRINGS...AND CAMP CREEK WHERE IT CROSSES THE BARTLETT LAKE ROAD 
EAST OF CAREFREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3402 11192 3400 11172 3383 11171 3384 11191

$$

MEYERS
1 follow-up statement
808 
WGUS75 KPSR 071724
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1024 AM MST FRI SEP 7 2012

AZC013-071845-
/O.CON.KPSR.FF.W.0070.000000T0000Z-120907T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1024 AM MST FRI SEP 7 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM MST FOR
NORTH CENTRAL MARICOPA COUNTY...

AT 1015 AM MST...THUNDERSTORMS THAT PRODUCED LOCALLY HEAVY RAIN IN 
THE WARNED AREA HAD WEAKENED AND MOVED OFF TO THE SOUTHWEST. 
HOWEVER...BETWEEN 915 AM AND 1015 AM...UP TO 2 INCHES OF RAIN FELL 
OVER AND NEAR SEVEN SPRINGS AND CAMP CREEK. AS A RESULT...HEAVY 
STREAMFLOW CAN BE EXPECTED THROUGH CAMP CREEK AND WASHES IN AND NEAR 
THE WARNED AREA THIS MORNING. MOTORISTS ARE URGED TO EXERCISE 
EXTREME CAUTION.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL 
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA. TURN 
AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW 
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3402 11192 3400 11172 3383 11171 3384 11191

$$

DG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 5:40 AM MST, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 7, 5:40 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
540 AM MST FRI SEP 7 2012

.UPDATE...
UPDATED AVIATION AND FIRE WEATHER SECTIONS.

&&

.SYNOPSIS...
A VERY MOIST AND UNSTABLE MONSOON AIRMASS WILL CONTINUE TO COVER THE
REGION THROUGH EARLY NEXT WEEK...AND LEAD TO A CHANCE OF MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY.
THUNDERSTORM COVERAGE AND INTENSITY WILL VARY FROM DAY TO DAY...WITH
SOMEWHAT BETTER CHANCES EXPECTED OVER THE WEEKEND AND INTO NEXT
MONDAY. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW
SEASONAL NORMALS EACH DAY GIVEN THE HIGH MOISTURE CONTENT IN THE
ATMOSPHERE.

&&

.DISCUSSION...
COMPLICATED WEATHER PATTERN ESTABLISHING ITSELF ACROSS THE REGION
THIS MORNING FOLLOWING A SOMEWHAT ACTIVE DAY ON THURSDAY. PORTIONS
OF SOUTHERN ARIZONA DID VERY WELL PRECIP-WISE YESTERDAY WHILE THE
MAJORITY OF THE PHOENIX METRO ONLY SAW DUST...A FEW HUNDREDTHS HERE
AND THERE...A FEW TENTHS IN THE FAR NW VALLEY. WATER VAPOR AND RADAR
IMAGERY AT 09Z REVEAL REMNANT CONVECTION ACROSS EASTERN ARIZONA AND
A DEVELOPING MCV ACROSS SOUTHERN GILA COUNTY. WHILE STORMS DO NOT
APPEAR STRONG AT THIS TIME...ACARS SOUNDINGS CONTINUE TO REVEAL
300-400 J/KG OF UNCAPPED CAPE ABOVE 750MB...MOST LIKELY THE REASON
THESE STORMS REFUSE TO DIE OFF 9 HRS AFTER SUNSET. ALSO SOME HINT OF
SOME DEVELOPING CONVECTION ACROSS CENTRAL PIMA COUNTY ALTHOUGH THAT
PORTION OF THE STATE WAS WORKED OVER PRETTY HEAVILY ON THURSDAY.

A FEW SPOT CHECKS ACROSS THE REGION REVEAL THE 00Z NAM HAS
INITIALIZED THE TEMP/MOISTURE/WIND FIELDS BETTER THAN THE GFS AND
EURO.../GFS LOOKS ENTIRELY TOO DRY AT NEARLY ALL SITES/ THUS THE
FORECAST FOR THE FIRST 24 HOURS WILL BE HEAVILY WEIGHTED TOWARD THE
NAM SOLUTION. THE NAM SHOWS LINGERING CONVECTION ACROSS PORTIONS OF
SE AZ THIS MORNING...GRADUALLY TRANSITIONING TO A MORE TYPICAL
MONSOON ORIENTATION ALONG THE RIM LATER THIS AFTERNOON. ABUNDANT
MOISTURE WITH MIXING RATIOS AROUND 12 G/KG AND MLCAPES AOA 1000 J/KG
ARE ONLY PART OF THE EQUATION NATURALLY...BIG QUESTION IS WHETHER
THE REMNANT MCV WILL ALLOW FOR ANY STORMS TO MOVE OFF THE RIM AND
INTO THE VALLEY LATER TODAY. AT THIS POINT IT LOOKS TO BE A
SLIGHTLY-MORE-ACTIVE-THAN-USUAL DAY AND POPS WERE DRAWN APPROX 10
PERCENT ABOVE CLIMO GIVEN THE PRESENCE OF THE MCV IN THE AREA. ONE
CONCERN WORTH MENTIONING IS LINGERING CLOUD COVER AS IT WILL TAKE A
FEW HOURS TO SCOUR OUT ALL THE MID AND HIGH MOISTURE AND MAY NOT BE
MOSTLY SUNNY UNTIL LATE MORNING.

THE WEEKEND LOOKS TO BE PARTICULARLY ACTIVE AND THE MODELS HAVE BEEN
HINTING AT THIS FOR THE PAST FEW DAYS. A FEW 700-300MB INVERTED
TROUGHS ARE EXPECTED TO MOVE THROUGH THE REGION THIS WEEKEND...AND
SHOULD INTERACT WITH A LARGER MORE WELL DEFINED 200-300MB PVD
/PRESENTLY OVER BAJA CALIFORNIA/. INTERESTINGLY ENOUGH...THE USUALLY
ACTIVE PORTIONS NORTH AND EAST OF PHOENIX MAY SEE A BIT OF A BREAK
AT TIMES THIS WEEKEND AS THE GREATEST MOISTURE AND INSTABILITY
ORIENT INTO A LAS VEGAS TO NOGALES AXIS. ALL GUIDANCE PRETTY MUCH
AGREES THAT SOUTHERN GILA COUNTY MAY SEE LITTLE TO NO INSTABILITY
SATURDAY AND SUNDAY. NOT SAYING THESE AREAS WILL BE DRY
ALTOGETHER...BUT I REFINED THE POPS TO BETTER REFLECT THE AXIS OF
MOISTURE/INSTABILITY.  POPS WERE INCREASED ACROSS THE PHOENIX METRO
AS WELL BUT AS USUAL...THERE IS JUST ENOUGH UNCERTAINTY IN THE
GUIDANCE TO PRECLUDE ME FROM GOING MUCH ABOVE 40-50 PERCENT. WILL
STORMS FORM OVER SOUTHERN ARIZONA AND MOVE NORTHWARD OR WILL STORMS
FORM OVER NORTHERN MARICOPA COUNTY AND MISS PHOENIX
ALTOGETHER...THESE ARE MY MAIN QUESTIONS THIS MORNING. HOPE TO GAIN
SOME CLARITY FROM THE HI-RES WRF MODELS LATER TODAY. SIMILAR
CONVECTIVE DEVELOPMENT IS EXPECTED ON SUNDAY WITH THE BEST CHANCES
FROM PHOENIX WESTWARD TO THE COASTAL MOUNTAINS OF CALIFORNIA.

WESTERLY FLOW ALOFT BEGINS TO TAKE SHAPE ON MONDAY AS THE UPPER
LEVEL PVD MOVES THROUGH SOUTHERN ARIZONA INTO NEW MEXICO. MOISTURE
SHOULD WORK ITS WAY BACK INTO EASTERN ARIZONA AND ALL LOCATIONS
SHOULD SEE A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS. MONDAY
COULD BE THE BEST CHANCE AREA-WIDE FOR PRECIP GIVEN FAVORABLE UPPER
LEVEL SUPPORT AND POPS WERE INCREASED INTO THE 40-50 PERCENT RANGE
TO REFLECT THIS. FOLLOWING THE TROUGH...A GRADUAL DECREASE IN
MOISTURE AND INSTABILITY WILL GREATLY REDUCE THE AMOUNT OF STORMS
FROM TUESDAY ONWARD. COULD SEE A FEW RENEGADE STORMS EAST OF PHOENIX
ON TUESDAY WHERE SOME MOISTURE AND INSTABILITY WILL RESIDE /PER THE
SLOWER ECMWF SOLUTION/ BUT WESTERLY FLOW WILL STEER THESE STORMS
AWAY FROM THE DESERTS. 1000-700MB MOISTURE DROPS ALL THE WAY DOWN TO
AROUND 6 G/KG ON WEDNESDAY WITH BARELY ANY INSTABILITY TO SPEAK OF
ANYWHERE IN THE STATE. MAY STRUGGLE TO EVEN GET AFTERNOON CU LATE
NEXT WEEK AND POPS WERE REDUCED WELL BELOW CLIMO FOR THE END OF THE
FORECAST PERIOD.

WITH ELEVATED MOISTURE...TEMPS SHOULD STAY AOB NORMAL THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK. TEMPS WILL CLIMB SLIGHTLY FROM THE
MIDDLE OF NEXT WEEK ONWARD IN RESPONSE TO DECREASING MOISTURE BUT
STILL IN THE BALLPARK OF NORMAL FOR MID SEPTEMBER.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
A WEAK WEATHER DISTURBANCE ALONG WITH ABUNDANT MOISTURE OVER THE
SOUTHERN HALF OF ARIZONA WILL LEAD TO SHOWER AND THUNDERSTORM
ACTIVITY IN SOMETHING OF A RANDOM PATTERN THIS MORNING. SHWRS/TSTMS
WILL BE POSSIBLE ANYWHERE DESPITE THE LACK OF SURFACE HEATING. THUS
THE VCSH/VCTS IN THE PHOENIX AREA TAFS. NAM MODEL SEEMS TO BE DOING
A BETTER JOB EARLY THIS MORNING THAN THE GFS AND IT INDICATES MORE
SHOWER ACTIVITY THIS MORNING THAN LATER THIS AFTERNOON. 09Z RUC
INDICATES THIS AS WELL. WITH ALL THE MOISTURE AND
CLOUDINESS...OPTIMAL INSTABILITY MAY NOT BE REALIZED. THIS...ALONG
WITH UNCERTAINTIES IN TIMING AND LOCATION OF PRECIP IS WHY TEMPO
SHRA/TSRA WAS WITHHELD FROM THE TAFS. ANY TSTMS THAT MOVE OVER AN
AIRFIELD WILL BE ABLE TO REDUCE VSBYS AT OR BELOW 6SM IN HEAVY RAIN.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
NAM AND RUC INDICATE THAT THE LOWER COLORADO RIVER VALLEY WILL HAVE
A BETTER CHANCE AT PRECIP THIS AFTERNOON THAN THE IMPERIAL VALLEY. A
LOT OF UNCERTAINTIES REMAIN REGARDING INSTABILITY AND THUS THE
OCCURRENCE OF CONVECTIVE SHOWERS. ANTICIPATE THAT LA PAZ COUNTY WILL
BE ACTIVE ENOUGH LATER TODAY TO PRODUCE STORMS IN THE VICINITY OF
KBLH. CANT RULE OUT STORM POSSIBILITIES FOR KIPL BUT TOO LOW AT THIS
TIME TO REFLECT IN THE TAFS. SIGNIFICANTLY REDUCED VISIBILITIES IN
HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGER SHOWERS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
LINGERING MOISTURE WILL MAINTAIN AN ELEVATED CHANCE OF THUNDERSTORMS
FOR EARLY NEXT WEEK. DEEPER WESTERLY FLOW WILL LEAD TO A DOWNTREND
IN ATMOSPHERIC MOISTURE BEGINNING TUESDAY. THUS...HUMIDITIES AND
STORM CHANCES WILL DECLINE FROM WEST TO EAST. THERE WILL BE ONLY A
SLIGHT CHANCE OF THUNDERSTORMS LEFT OVER THE HIGHER TERRAIN OF
SOUTH-CENTRAL ARIZONA ON WEDNESDAY AND THURSDAY. MINIMUM HUMIDITIES
WILL DROP INTO THE UPPER TEENS OVER SOUTHEAST CALIFORNIA BY
THURSDAY. APART FROM THUNDERSTORM OUTFLOWS...NO STRONG WINDS ARE
ANTICIPATED. AFTERNOON WINDS ARE EXPECTED TO FAVOR SOUTHWEST AND
WESTERLY DIRECTIONS FOR MOST AREAS BEGINNING TUESDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...LEINS
AVIATION...AJ
FIRE WEATHER...AJ
Hazardous weather outlook, Sep 7, 4:35 AM MST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
435 AM MST FRI SEP 7 2012

AZZ020>028-CAZ031-081400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
435 AM MST FRI SEP 7 2012 /435 AM PDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION TODAY. THE
PRIMARY HAZARDS WILL BE GUSTY WINDS...LIGHTNING...AND LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS
WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY
WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO
GROUND LIGHTNING. STORM CHANCES WILL DECREASE FROM TUESDAY ONWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CAZ030-032-033-081400-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
435 AM PDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...THE STRONGEST
OF WHICH MAY PRODUCT GUSTY WINDS...LIGHTNING...AND LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THIS
WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY
WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST AND DEADLY CLOUD TO
GROUND LIGHTNING. STORM CHANCES WILL DECREASE FROM TUESDAY ONWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Sep 7, 9:30 AM MST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
930 AM MST FRI SEP 7 2012

AZZ023-024-071715-
MARICOPA AZ-
930 AM MST FRI SEP 7 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 1015 AM MST

AT 929 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF SCOTTSDALE...MOVING SOUTHWEST AT
20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   PARADISE VALLEY... DOWNTOWN SCOTTSDALE AND  MESA RIVERVIEW MALL...
   CAMELBACK MOUNTAIN AND  TEMPE MARKETPLACE...
   PIESTEWA PEAK PARK... PAPAGO PARK AND  ARIZONA STATE UNIVERSITY...
   NORTH MOUNTAIN PARK AND  TEMPE...
   PHOENIX...
   ARIZONA STATE FAIRGROUNDS... SKY HARBOR AIRPORT AND  METRO
  CENTER...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3321 11158 3355 11228 3373 11182 3362 11165
TIME...MOT...LOC 1630Z 059DEG 16KT 3361 11187

HIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:09 PM MSTAreal Flood AdvisoryPSRMaricopa, Yuma111 min
Sep 6, 5:43 PM MSTAreal Flood AdvisoryPSRYuma57 min
Sep 6, 5:44 PM MSTSpecial Weather StatementPSRMaricopa61 min
Sep 6, 5:58 PM MSTSpecial Weather StatementPSR62 min
Sep 6, 6:20 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma115 min
Sep 6, 6:35 PM MSTAreal Flood AdvisoryPSRYuma115 min
Sep 6, 7:04 PM MSTBlowing Dust AdvisoryPSR116 min
Sep 7, 7:41 AM MSTAreal Flood AdvisoryPSRMaricopa109 min
Sep 7, 7:53 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal112 min
Sep 7, 8:30 AM MSTFlash Flood WatchPSR6 hr
Sep 7, 9:30 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Sep 7, 9:30 AM MSTSpecial Weather StatementPSRMaricopa45 min
Sep 7, 9:53 AM MSTFlash Flood WarningPSRMaricopa, Pinal112 min
Sep 7, 11:07 AM MSTAreal Flood AdvisoryPSRMaricopa, Pinal113 min
Sep 7, 11:44 AM MSTAreal Flood WarningPSRMaricopa, Pinal4 hr
Sep 7, 12:00 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Sep 7, 12:52 PM MSTFlash Flood WarningPSRMaricopa113 min
Sep 7, 2:27 PM MSTFlash Flood WatchPSR5 hr
Sep 7, 2:51 PM MSTAreal Flood AdvisoryPSRLa Paz31 min
Sep 7, 3:20 PM MSTAreal Flood AdvisoryPSRLa Paz115 min
Sep 7, 3:40 PM MSTSevere Thunderstorm WarningPSRLa Paz46 min
Sep 7, 4:16 PM MSTSpecial Weather StatementPSR29 min

Nearby

Flash Flood Warnings in Arizona, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.